Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Lexapro withdrawal noises

Dr. Gould -

I am concerned about my significant other withdrawals form lexapro.  The Doctor took him off of lexapro within a 10-day window and now is has the sensation of being very sensitive to noises especially in the mornings it is even more intense.  

He has a continual noise in his head like a tsh tsh tsh sound and he is very sensitive to noises such as he can feel certain sounds going through his body.    Is this sensitivity to noises part of the brain zaps i have been reading about, he does have the brain zap shock feeling also.  He is very strong and just wants to go forward and not go through this again ( his doctor said the remedy was to get back on the drug) these are the Docs that said he could stop the med all at once with out any side effects.  The reason he was put on lexapro was for anxiousness he had alot of major things going on at one time including surgery and he has a clotting disorder and has to be very careful be cause he takes coumadin and has for a long time. All is settled now - it was amazing how this drug changed his personality he was easily agitated, short with me, ranted and raved about different things and seemed to become a very me person.  There was so many times I wanted to walk away from this person but knowing the person before the drugs made it difficult to make a firm decision to leave, I said prayers for God to lead me in the right direction and I am still hanging in here with him even though it has been difficult.  I do see some positive things happening and some of the soft side of him starting to shine through.  I am  concerned about how he is feeling and wanting to be here for him during this trying time. I look forward to your response and I thank you.  The doctor told him today the noises & sensitivity were probably from an ear infection and asked if he had one recently.  He is physically a very healthy person and when not on lexapro a happy caring person with feelings for others.
2 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
He did get off too quickly and yes these are the kind of withdrawal effects that people have. It will go away,usually in about two weeks, but if not, or terribly distressful, he can go back on a low dose of lexapro every other or every third day until the symptoms go away, then go off of the medication by increasing the interval...every 4th or 5th day with no symptoms, then stop.
Avatar universal
I've been withdrawing from Lexapro as well, at least I think that is what it is.  I was on 10mg every day for a year or so, then went down to five for a couple months, then to 2.5 every day for about 3 weeks, stopped that, then started having symptoms of dizziness, headaches, "brain zaps", irritability, difficulty concentrating, sensitivity to noise and light.  I started taking 2.5mg again, every other day for about two weeks.  I stopped taking it 3 days ago, severe symptoms again.  I can't work like this:  mistakes in my job duties could be detrimental to my clients.  Is there anything I can do?  Will it get better every day?  How long will I have to endure this?  I have ativan, 0.5mg  I almost never took, for anxiety a week before my menstral cycle.  I took maybe 2 tabs a month.  I've read that it might help with this?

I wanted to go off Lexapro as I had been taking it for depression, but I  had increasingly difficulty concentrating and wanted to try to exercise more and use a more natural approach to deal with my depression

Thanks for any help you can give!
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area